Alert archive / California / Freeze Warnings in 2012

Freeze Warning 3, NWS Los Angeles, CA

April 6, 2012

NWS Los Angeles, CA issued this freeze warning at Apr 6, 2012, 2:33 PM PDT. It took effect at Apr 7, 2012, 2:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2012, 2:33 PM PDT (21:33 UTC)
In effect from
Apr 7, 2012, 2:00 AM PDT
Expired
Apr 7, 2012, 8:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WWUS76 KLOX 062133
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
233 PM PDT FRI APR 6 2012

...VERY COLD TONIGHT ACROSS THE INTERIOR PORTIONS OF SAN LUIS
OBISPO COUNTY AND THE ANTELOPE VALLEY...

.A VERY DRY AIR MASS AND LIGHT WINDS OVERNIGHT WILL PERMIT
TEMPERATURES TO DROP WELL BELOW FREEZING FOR SEVERAL HOURS ACROSS
PORTIONS OF SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY. SUB-
FREEZING TEMPERATURES ARE ALSO EXPECTED IN THE CUYAMA VALLEY.

CAZ037-070545-
/O.NEW.KLOX.FZ.W.0003.120407T0900Z-120407T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
233 PM PDT FRI APR 6 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY.

* TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND INTO THE MID
  20S BY 4 AM. 

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT
  DAMAGE TO PLANTS...INCLUDING VINEYARDS AND ORCHARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. FARMERS AND RESIDENTS SHOULD TAKE PRECAUTIONS TO
PROTECT PLANTS TONIGHT.

&&

$$

CAZ059-070545-
/O.NEW.KLOX.FZ.W.0003.120407T0900Z-120407T1500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
233 PM PDT FRI APR 6 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY.

* TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND DROPPING TO
  THE MID TO UPPER 20S BY 5 AM.

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT
  DAMAGE TO PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 

&&

$$

CAZ038-070545-
/O.NEW.KLOX.FR.Y.0010.120407T0900Z-120407T1500Z/
CUYAMA VALLEY-
INCLUDING THE CITY OF...CUYAMA
233 PM PDT FRI APR 6 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY.

* TEMPERATURES...FALLING BELOW FREEZING BY 4 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. 

&&

$$

WOFFORD
3 follow-up statements
896 
WWUS76 KLOX 070350
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 PM PDT FRI APR 6 2012

...HARD FREEZE TONIGHT ACROSS THE INTERIOR VALLEYS OF SAN LUIS OBISPO
COUNTY AND THE ANTELOPE VALLEY...

.A VERY DRY AIR MASS AND LIGHT WINDS OVERNIGHT WILL PERMIT
TEMPERATURES TO DROP WELL BELOW FREEZING FOR SEVERAL HOURS ACROSS
THE VALLEYS OF SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY. AS A
RESULT...HARD FREEZE CONDITIONS CAN BE EXPECTED ACROSS THESE
AREAS...WITH MINIMUM TEMPERATURES FALLING AS LOW AS THE MID 20S.
A FROST ADVISORY HAS ALSO BEEN POSTED FOR THE CUYAMA VALLEY.

CAZ037-071200-
/O.CON.KLOX.FZ.W.0003.120407T0900Z-120407T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
850 PM PDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY...

* TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND INTO THE MID
  TO UPPER 20S AFTER 4 AM.

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT 
  DAMAGE TO PLANTS...INCLUDING VINEYARDS AND ORCHARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS A HARD FREEZE IS IMMINENT OR HIGHLY LIKELY.
FARMERS AND RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT PLANTS
TONIGHT.

&&

$$

CAZ059-071200-
/O.CON.KLOX.FZ.W.0003.120407T0900Z-120407T1500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
850 PM PDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY...

* TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND DROPPING TO 
  THE MID TO UPPER 20S BY 5 AM. 

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT 
  DAMAGE TO PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS A HARD FREEZE IS IMMINENT OR HIGHLY LIKELY.
FARMERS AND RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT PLANTS
TONIGHT.

&&

$$

CAZ038-071200-
/O.CON.KLOX.FR.Y.0010.120407T0900Z-120407T1500Z/
CUYAMA VALLEY-
INCLUDING THE CITY OF...CUYAMA
850 PM PDT FRI APR 6 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY...

* TEMPERATURES...FALLING BELOW FREEZING AFTER 2 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT.

&&

$$
907 
WWUS76 KLOX 071047
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
347 AM PDT SAT APR 7 2012

...HARD FREEZE EARLY THIS MORNING ACROSS THE INTERIOR VALLEYS OF SAN LUIS
OBISPO COUNTY AND THE ANTELOPE VALLEY...

.A VERY DRY AIR MASS AND LIGHT WINDS THIS MORNING WILL PERMIT
TEMPERATURES TO DROP WELL BELOW FREEZING FOR SEVERAL HOURS ACROSS
THE VALLEYS OF SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY. AS
A RESULT...HARD FREEZE CONDITIONS CAN BE EXPECTED ACROSS THESE
AREAS...WITH MINIMUM TEMPERATURES FALLING AS LOW AS THE MID 20S.
A FROST ADVISORY HAS ALSO BEEN POSTED FOR THE CUYAMA VALLEY.

CAZ037-071500-
/O.CON.KLOX.FZ.W.0003.000000T0000Z-120407T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
347 AM PDT SAT APR 7 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND INTO THE MID 
  TO UPPER 20S AFTER 4 AM. 

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT 
  DAMAGE TO PLANTS...INCLUDING VINEYARDS AND ORCHARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS A HARD FREEZE IS IMMINENT OR HIGHLY
LIKELY. FARMERS AND RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT
PLANTS TONIGHT. PETS SHOULD BE BROUGHT INSIDE WHEN SUB-FREEZING
TEMPERATURES OCCUR. 

&&

$$

CAZ059-071500-
/O.CON.KLOX.FZ.W.0003.000000T0000Z-120407T1500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
347 AM PDT SAT APR 7 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND DROPPING TO 
  THE MID TO UPPER 20S BY 5 AM. 

* IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT 
  DAMAGE TO PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS A HARD FREEZE IS IMMINENT OR HIGHLY
LIKELY. FARMERS AND RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT
PLANTS TONIGHT. PETS SHOULD BE BROUGHT INSIDE WHEN SUB-FREEZING
TEMPERATURES OCCUR.

&&

$$

CAZ038-071500-
/O.CON.KLOX.FR.Y.0010.000000T0000Z-120407T1500Z/
CUYAMA VALLEY-
INCLUDING THE CITY OF...CUYAMA
347 AM PDT SAT APR 7 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* TEMPERATURES...FALLING BELOW FREEZING AFTER 2 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. 

&&

$$

KAPLAN/WOFFORD
121 
WWUS76 KLOX 071453
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
753 AM PDT SAT APR 7 2012


CAZ037-071600-
/O.EXP.KLOX.FZ.W.0003.000000T0000Z-120407T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
753 AM PDT SAT APR 7 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

TEMPERATURES ARE RAPIDLY RISING ABOVE FREEZING THIS MORNING AND
THE THREAT OF FROST IS ENDING. TEMPERATURES WILL LIKELY DIP BELOW
FREEZING AGAIN LATER TONIGHT BUT NOT DROP QUITE AS LOW AS THIS
MORNING. 

$$

CAZ059-071600-
/O.EXP.KLOX.FZ.W.0003.000000T0000Z-120407T1500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
753 AM PDT SAT APR 7 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

TEMPERATURES ARE RAPIDLY RISING ABOVE FREEZING THIS MORNING AND
THE THREAT OF FROST IS ENDING. TEMPERATURES WILL LIKELY DIP BELOW
FREEZING AGAIN LATER TONIGHT BUT NOT DROP QUITE AS LOW AS THIS
MORNING.

$$

CAZ038-071600-
/O.EXP.KLOX.FR.Y.0010.000000T0000Z-120407T1500Z/
CUYAMA VALLEY-
INCLUDING THE CITY OF...CUYAMA
753 AM PDT SAT APR 7 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

TEMPERATURES ARE RAPIDLY RISING ABOVE FREEZING THIS MORNING AND
THE THREAT OF FROST IS ENDING. 

$$

WOFFORD

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this freeze warning went out at Apr 6, 2:20 PM PDT, 13 minutes earlier.

Area forecast discussion, Apr 6, 2:20 PM PDT, 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
220 PM PDT FRI APR 6 2012

.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE FAIR AND WARMER CONDITIONS TO THE AREA
TODAY INTO EARLY NEXT WEEK. A COUPLE OF LOW PRESSURE AREAS ARE
EXPECTED TO GIVE THE REGION A CHANCE OF PRECIPITATION AND COOLER
TEMEPRATURES BY THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM (TODAY-MON)...VERY QUIET WEATHER THROUGH EARLY NEXT
WEEK. OFFSHORE GRADIENTS WILL PEAK SATURDAY MORNING BUT UPPER
SUPPORT IS WEAKER THAN TODAY SO NO WIND ADVISORIES EXPECTED BUT
THERE COULD BE SOME ISOLATED GUSTS TO AROUND 40 IN THE FAVORED
MOUNTAIN AREAS AND AROUND 30 IN THE LA/VENTURA VALLEYS. OVERNIGHT
TONIGHT THE DRY AIR AND WEAKER WINDS SHOULD PERMIT TEMPS TO DROP
WELL BELOW FREEZING ACROSS SOME OF THE INTERIOR AREAS SUCH AS
INTERIOR SLO COUNTY AND THE ANTELOPE VALLEY. FOR THESE AREAS A
FREEZE WARNING WILL BE ISSUED. NOT QUITE AS COLD IN THE CUYAMA
VALLEY BUT ENOUGH FOR A FROST ADVISORY. COULD ALSO BE SOME PATCHY
FROST ACROSS PORTIONS OF THE CENTRAL COAST TONIGHT BUT TEMPS SHOULD
STAY ABOVE FREEZING FOR THE MOST PART.

THE WARMING TREND STARTED TODAY AND WILL REALLY KICK IN SATURDAY
WITH MANY 80+ DEGREE READINGS EXPECTED IN THE LA/VENTURA VALLEYS.
MOST COASTAL AREAS WILL BE IN THE 70S EXCEPT FOR THE IMMEDIATE
BEACHES AND THE CENTRAL COAST.

OFFSHORE FLOW WILL WEAKEN SATURDAY NIGHT AND SUNDAY AND ALLOW FOR AN
EARLIER START TO THE SEA BREEZE. SO AS IS TYPICAL WITH WANING
OFFSHORE FLOW EVENTS THE COOLING TREND SUNDAY WILL BE MOST NOTICABLE
AT THE COAST AND MUCH LESS SO ACROSS THE VALLEYS WHERE THERE SHOULD
STILL BE PLENTY OF 80S. MEANWHILE, THE MTNS AND ANTELOPE VALLEY WILL
BE WARMER. FURTHER VALLEY AND COAST COOLING MONDAY WITH THE START OF
A MARINE LYR OVER THE COASTAL WATERS BY AFTERNOON.

.LONG TERM (TUE-FRI)...BIG PATTERN CHANGE STARTING TUESDAY WITH ALL
MODELS IN GENERAL AGREEMENT THROUGH THE END OF THE WORK WEEK. THE
RIDGE ALONG THE WEST COAST WILL SHIFT EAST AND ALLOW THE FIRST
SYSTEM TO PUSH ONSHORE BY TUESDAY NIGHT. GIVEN THE GOOD RUN TO RUN
AND MODEL TO MODEL CONSISTENCY HAVE GONE WITH LIKELY POPS TUESDAY
NIGHT WITH DECEASING POPS GOING INTO WEDNESDAY. PRETTY DECENT PWATS
WITH THIS AND THE TROF IS SOMEWHAT NEGATIVELY TILTED. THERE IS THE
POTENTIAL FOR SOME SLOWING OF THE SYSTEM SO TIMING MAY ULTIMATELY
NEED SOME ADJUSTMENT, BUT GOOD CONFIDENCE THAT THIS SYSTEM WILL
BRING RAIN TO THE AREA TUESDAY NIGHT AND/OR WEDNESDAY.

GENERALLY DRY CONDITIONS THEN EXPECTED WEDNESDAY NIGHT INTO THURSDAY
BUT THEN THE NEXT SYSTEM POISED TO ARRIVE LATE THURSDAY INTO FRIDAY.
BOTH THE GFS AND ECMWF ARE STRONGER AND WETTER WITH THIS ONE AND
TIMING IS AMAZINGLY SIMILAR DESPITE STILL BEING A WEEK AWAY. HAVE
AGAIN GONE LIKELY FOR FRIDAY IN MOST AREAS GIVEN THE CONFIDENCE AND
MODEL CONSISTENCY.

&&

.AVIATION...06/1800Z.
VFR CONDITIONS EXPECTED UNDER CLEAR SKIES AT ALL AIRFIELDS THROUGH
THE FORECAST PERIOD. MAIN CONCERN WILL BE GUSTY W-NORTHWEST WINDS
FOR COASTAL SITES...AND N-NORTHEAST WINDS OVER VALLEYS SITES WITH
ASSOCIATED LOW LEVEL WIND SHEAR AND TURBULENCE. WINDS ARE EXPECTED
TO EASE FROM 03Z-04Z THIS EVENING.

KLAX...GOOD CONFIDENCE IN VFR CONDITIONS FOR THE 18Z TAF.

KBUR...GOOD CONFIDENCE IN VFR CONDITIONS FOR THE 18Z TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING (SEE LAXNPWLOX).
FROST ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD
AVIATION...SMITH
SYNOPSIS...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 6, 12:15 PM PDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1215 PM PDT FRI APR 6 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-071300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1215 PM PDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

ISOLATED WIND GUSTS TO 40 MPH ARE POSSIBLE IN THE MOUNTAINS
TODAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THERE COULD BE ANOTHER ROUND OF UNSEASONABLY COLD TEMPERATURES
BRINGING FROST ADVISORIES TO THE ANTELOPE VALLEY AND INTERIOR SAN
LUIS OBISPO COUNTY VALLEYS AS WELL TONIGHT INTO SATURDAY MORNING.

LATEST MODELS ARE NOW IN AGREEMENT THAT THERE WILL BE A WET PERIOD
ACROSS THE FORECAST AREA BY MID WEEK AND POSSIBLY AGAIN FRIDAY AND
SATURDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD/KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:05 PM PDTGale WarningLOX3 hr
Apr 5, 11:51 PM PDTSmall Craft AdvisoryLOX27 hr
Apr 6, 2:33 PM PDTFrost AdvisoryLOXSanta Barbara17 hr

Nearby

Freeze Warnings in California, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.